Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Why is my ALT elevated now after conclusion of PegInf Therapy?
May 4, 2009

Finished w/ 48 wk HCV therapy Pegasys & Copegus. HCV cleared (undetect. at wk 6) (geno 2a)(9million vl baseline)baseline ALT was 55, dipped to 39 at wk 4, and steadily increased to mid-60s......until final lab and it jumped to 87. I don't drink at all and did nothing different than prior 48 wks. AST baseline was 43 and dipped to mid/high 30s until last lab and jumped to 52. These final readings are the highest I've ever been. What do you make of it Dr.? Thank you so much for giving us HOPE. You and your work ... and all Hepc sufferers are always in my prayers.

Response from Dr. McGovern

It is unclear to me when you say "final lab" - was this on treatment at week 48? If so, this is actually common to have elevations of ALT on therapy.

As for your response to treatment - it sounds like you have done exceedingly well and will hopefully have sustained clearance of virus at 72 weeks (six months after therapy has stopped) - this would be consistent with cure.

If you still have abnormal ALTs after therapy is over, I would wonder about an element of fatty liver. Ask your doctor if you are at your ideal body weight, if you have insulin resistance, or high triglycerides.



Previous
HCV from Bloodstain
Next
Anemia and Hepatitis C

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement